Maybe this should be the latest fad in homeopathy: find out what drug your patient is on, look up the side-effects at drugs.com, and see if they match the case. If they do, make a remedy out of the drug. (See my article, “How To Make Your Own Remedy”.) The case I’m presenting here is a perfect example of why we need to do this:
I wanted to consult for myself. I will make the payment for acute case.
I went to India in February. On the last day I ate some street food.
OMG! I don’t like where this is going…
I got diarrhea and fever.
Quelle surprise! You know, if you had Arsenicum with you… Always have your first aid kit with you! Not at home, not in a cabinet or a drawer! If it’s not with you, it can’t help you!
I had to take a flight so I saw a doctor.
Oh boy…. It just gets worser and worser!
He started me on antibiotics and Flagyl.
Flagyl?!!!! Good lord! That’s the worst drug in the pharmacy! (Though, I don’t know… it’s got a lot of competition!)
I “recovered” in a couple of weeks. But since then, its been 6 months of nausea and acidity every day. No stomach ache, stools are normal, no vomiting. Its like slight constant nausea. I don’t get burps, etc., just a strange feeling in the esophagus. Feel better if i take peppermint capsules but it doesn’t go away. I don’t feel like eating even though appetite is normal. It has become an every day affair now as soon as I wake up. I have still been eating, even though I don’t feel like eating because of this feeling, but I feel eating makes it better temporarily. Digestion seems slow. Since I was born, I have had perfect digestion. I have never experienced any GI symptoms, therefore this is a an alien feeling for me. I thought it would go away but it has not! I think I tried Nux vomica 30C, 3-4 doses, didn’t help.
Please advise what to do to resolve this.
Well, Melanie, a lot of people would say that “nausea, better eating” and “good appetite, but doesn’t want food” means the remedy is Ignatia; but, I went to Drugs.com and looked up the side effects of Flagyl, and the main one seems to be nausea! So, if the etiology is Flagyl, and etiology over-rules the totality of symptoms, then Ignatia’s not gonna work. I want you to make a 6C remedy out of Flagyl and take it 3 times a day with 5 succussions before each dose. Do you still have Flagyl there?
I found Flagyl, now what should I do with it? Make an antidote? Forgetting the instructions.
See my article, “How To Make Your Own Remedy”:
Also I thought more about my symptoms. I think its more nausea than acidity, also digestion has slowed down.
5 months back, I could eat a meal at night and it would be digested in 2 hours. Now, even when I wake up in the morning, I feel like it has not digested completely.
OK, I made Flagyl 6c, took one dose, will see what happens.
Good luck! If you don’t get any results by morning, I would suggest 3 doses a day then see how you feel the next day. Let me know what happens.
Took 3 doses yesterday Flagyl 6c, no relief. Still feeling the nausea. Its mild and constant. I am taking another 3 doses today, will succuss 10 times instead of 5. Is that OK?
Taking the “antidote”, as it were, since Tuesday. I think I feel a shift in the nausea. The feeling of slow digestion continues. Should I continue at 6c 3 times a day or move up to 9c?
Sorry I’m late. We had a plumbing emergency here. There’s no need to change potencies if what you’re doing is working. Thanks for the good news. I guess we got discouraged too early and for no reason. What this proves, once again, is, as always: stay away from drugs and stay away from doctors!
So I have been taking the remedy for about a week now and like I wrote to you, it helped the nausea quite a bit. In fact, for a day, it felt like it was completely gone.
That proves it really was Flagyl causing this illness! Wow, what nerve the medical profession has!
Then yesterday, I forgot to take it and I felt the same nausea again. Does that mean I need to just take it longer or increase the potency?
Go back to your previous dosing schedule–after all, it worked, there was actually a day where you felt like you were all better! If restarting the dosing doesn’t work as well as it did before, take it more often; and if that doesn’t work, plus the bottle (raise the potency) 2 degrees (to 8C). See my FAQ article on how to “plus” your bottle:
How will I know when to stop taking it?
I think if you’re at 100% for several days in a row, I would cut back slowly, like taking one dose off the schedule and see if you remain at 100 percent for a few days. If you do, take another dose off the schedule. If that causes you to relapse, go back to the previous dosing schedule. Do you get the idea?
You’ve had this condition for a long time, right? Anything that’s been around for a long time is going to dig in its heels and be very stubborn about leaving! You might find that the remedy works while you’re giving it but as soon as you stop, here comes the illness again!
The only illnesses that go away quickly are acute diseases. They never get the chance to “grow roots” and “attach”; they are easily batted away with a 30 or 200C of the right remedy. Consequently, it doesn’t surprise me that you have to keep giving the remedy over and over again at this early stage of the treatment. But I’m already encouraged by the success you’ve had so far. I have no doubt that you will recover completely.
OK, so how many of you out there would have thought to make a remedy out of Flagyl? But like I said, I want this to become the latest fad in homeopathy! I have a case right now that I’m about to prescribe Aspirin 6C for. The patient has had ringing in her ears and twitching of her eyes ever since deciding to take aspirin every day to prevent a stroke. She continued to take it even after the symptoms appeared until one day a nurse friend of hers told her that ringing in the ears was a common side-effect of aspirin. She stopped the aspirin, but, like with Melanie, stopping the drug didn’t make the symptoms go away! So, I told her to make a remedy out of the Baby Aspirin she had been taking and I’ll let you know what happens.
So, from now on, instead of wondering, “Is my patient an animal, a plant or a mineral?” ask instead, “What drug is my patient on?”
See you again next time!
Elaine Lewis, D.Hom., C.Hom.
Elaine takes online cases! Write to her at [email protected]
Visit her website: www.ElaineLewis.hpathy.com
Thank you Elaine. Another excellent, informative and very useful column. You provide information and perspectives that are rarely found elsewhere.
Ah, this brings back so many not-so-fond memories of the miserable head-to-toe rash I developed as soon as I took the final dose of a prescribed round of antibiotics for a tooth infection. It was the first prescription I’d had in well over a decade and I only resorted to trying it because I was in such pain. I made a remedy out of the empty drug bottle, which must have had some of the powdered medicine from the capsules filled by the pharmacist. What should have taken about 3 weeks to recover from (with of course a round of prescribed steroids, which I refused) took about six days, I think, using a homemade remedy made from the offending medicine, at relatively low potencies. This article is yet another example of how homeopathic practice can be quite empowering to everybody — you can make the remedy you need in some cases! Technically speaking, would this be tautopathic prescribing, Elaine? “The poison is the cure”?
Dear Claire and Alan, thank you for your comments! Claire, I guess it is called “tautopathic” prescribing–giving a potentized drug as a remedy. However, I think the point I’m trying to make is, don’t be surprised if your patient’s complaint is nothing but a side-effect of some drug they’re on, and if that’s the case, probably the only cure for it is their drug in potency.
The case Claire is talking about — her antibiotic rash which she cured by making a remedy out of the antibiotic — is here, click below, and you can see the before and after pictures: